MAUDE Adverse Event Report: BECKMAN COULTER INC. AU5800 CLINICAL CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER INC. AU5800 CLINICAL CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number AU5800-10 CHEMISTRY ANALYZER AU5800
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the au5800 clinical chemistry analyzer generated sample id barcode read errors and multiple patient samples results were misidentified on (b)(6) 2026 for multiple assays which included total bilirubin (tbil) and sodium (na).Patient demographics were unavailable to determine each patient's individual status; however, it was confirmed that this misidentification led to instances of false high and false low na and tbil results.The exact number of erroneous results generated, and assays impacted could not be determined due to the absence of patient clinical information.There was no report of change to treatment, injury, or death associated to this event.
 
Additional Manufacturer Narrative
A field service engineer (fse) and specialist were dispatched to evaluate the au5800 clinical chemistry analyzer.The fse inspected the analyzer and found scanner beam not correctly positioned to read the intended patient tube sample barcode id, instead the system was reading the barcode id of adjacent sample tube.The fse also noticed that the customer was operating with barcode scanner lid open.The fse indicated the customer may have hit the barcode reader causing it to become misaligned.The customer failed to follow the ifu as states below: the au5800 instructions for use (part number a98352ac) explicitly states: "while the system is in operation, do not touch or go close to any moving parts.Close protective guards and covers during operation.Failure to close covers correctly can cause injury or incorrect results." operating with the lid open is a deviation from the ifu and may have contributed to a manual misalignment of the barcode scanner by a user.The fse performed the sample barcode alignment to resolve the issue.Additionally, the customer was advised of the importance of properly closing all covers and panels while the instrument is in operation to ensure safety and optimal performance.The system returned to normal operation after realignment.No further issues noted.Section a2, a4, and a5: information not provided by customer.Section e1 initial reporter telephone number is (b)(6).The beckman coulter identifier is (b)(4).

Brand Name
AU5800 CLINICAL CHEMISTRY ANALYZER
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER INC.
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER MISIMA K.K.
454-32 higashino
nagaizumi-cho sunto-gun
schizuoka JP-NO TA 4
JA   JP-NOTA 41
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key24449578
Report Number9612296-2026-00084
Device Sequence Number15954450
Product Code JJE
UDI-Device Identifier14987666543016
UDI-Public(01)14987666543016(11)230525
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K112412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU5800-10 CHEMISTRY ANALYZER AU5800
Device Catalogue NumberB96697
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown